MAUDE Adverse Event Report: RESMED PTY LTD AIRCURVE 10 ST-A IVAPS AE 4G CO; VENTILATOR, CONTINUOUS, NON-LIFE SUPPORTING

RESMED PTY LTD AIRCURVE 10 ST-A IVAPS AE 4G CO; VENTILATOR, CONTINUOUS, NON-LIFE SUPPORTING
Model Number 28224
Medical Device Problem Code Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Codes Loss of consciousness (2418); Respiratory Failure (2484)
Date of Event 12/12/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not available to be returned to resmed, therefore resmed is unable to confirm the alleged malfunction at this time.Resmed has requested additional information from the supplier regarding the reported incident.No further information has been made available to date.When more information becomes available, a final report will be submitted.Resmed's risk analysis for this failure mode concludes that the risk is acceptable.Resmed reference: pr (b)(4).
 
Event or Problem Description
It was reported to resmed that a patient with a history of hypoventilation syndrome and obstructive sleep apnea (osa) with morbid obesity, using an aircurve 10 st-a device expired on (b)(6) 2024 allegedly due to a device malfunction.It was reported that on the day of incident; multiple power outages occurred at the patient's residence.It was alleged that during these power outages, the device [?]cycled' multiple times and may have malfunctioned.Shortly thereafter, the patient developed significant shortness of breath and became unresponsive.The patient's wife was unable to immediately call emergency services due to the outage.After approximately 20 minutes, power was restored and emergency medical services were contacted.The patient passed away at the hospital about 4 hours later.It was reported that the patient had become increasingly dependent on the device over the years.The patient's wife reported that they were not made aware that they would need a backup battery or 'uninterrupted power supply' for the device.It was reported by the coroner's office that the patient's primary cause of death was hypoventilation syndrome and osa with respiratory failure secondary to a failed device.

Brand Name
AIRCURVE 10 ST-A IVAPS AE 4G CO
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE SUPPORTING
Manufacturer (Section D)
RESMED PTY LTD
1 elizabeth macarthur drive
bella vista
sydney, 2153
AS  2153
MDR Report Key23013726
Report Number3007573469-2025-00263
Device Sequence Number9747088
Product Code NOU
UDI-Device Identifier00619498282241
UDI-Public(01)00619498282241(10)1580090
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2025
Report Date (Section F) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number28224
Device Catalogue Number28224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/15/2025
Device Age44 MO
Date Report to Manufacturer09/02/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/10/2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown
Date Report Sent to FDA09/02/2025